• Hi - if you have tried to donate and found that it hasn't worked please can you hit me up in PM? (Freya) I am trying to figure out with paypal what the issue is and they are asking for more data. It doesn't seem to be affecting everyone. Thank you so much :)
  • The SF mobile app is available for download from the resources page. The app is free for all members. It will allow you to get notifications on your mobile device whenever a thread or forum you watch has a new post, when your thread or posts get replies, when you receive a private message, etc. Chat is not accessible on the app as it conflicts with the software on the site. The links to download are in the resources area - https://www.suicideforum.com/community/resources/categories/example-category.1/

Is it a bad idea to start taking anti-depressants right before exams?

Would you start taking anti-depressants a few days before your exams?

  • Yes

    Votes: 0 0.0%
  • Yes- but if symptoms get bad stop taking them

    Votes: 0 0.0%

  • Total voters
    3
Status
Not open for further replies.

Arwen

Active Member
#1
Specifically citalopram.
Anyone have any experience similar to this?
Do you think it will make it harder to revise and concentrate? Or maybe easier?
I don't know what to do :(:confused:

I've recently been diagnosed with depression, and have been encouraged to start taking citalopram straight away by my GP and shrink. But i'm really really worried about getting side effects like feeling tired or foggy and not being able to concentrate. I'm already really struggling with concentrating on revising and am really worried about my university exams.
Any help or other peoples experiences is very appreciated! :D
 

Brian777

Safety and Support
SF Artist
SF Supporter
#2
Hi Arwen, it's difficult to say as medication has a slightly differenteffect on everyone. Usually antidepressants take a week or two to become effective when first started. It may even be that this will help with your concentration and focus.
Did you speak with your doctor about your concern? I haven't taken that particular medication myself. Anyway, hope it works well for you. Good luck with your exams.
Brian
 

Petal

SF Number 1 Fan
Staff member
Safety & Support
SF Supporter
#3
I have been on citalopram but was not studying, so have no clue what effect it would have on concentration, citalopram takes 4-6 weeks for full effect, when are your university exams? Please talk to your doctor or pharmacist, they will have the right advice for you :) best wishes and keep talking to us here. while we might not have all the answers, we do care :)
 

Arwen

Active Member
#4
Hi Arwen, it's difficult to say as medication has a slightly different effect on everyone. Usually antidepressants take a week or two to become effective when first started. It may even be that this will help with your concentration and focus.
Did you speak with your doctor about your concern? I haven't taken that particular medication myself. Anyway, hope it works well for you. Good luck with your exams.
Brian
Hi Brian, thanks for your reply. I did mention it to my doctor, but she really wanted me to start them straight away, and booked me into an emergency appointment to get them because i said that my thoughts of suicide had increased. I think she is just worried because she thinks i might actually kill myself now, because i told her that it had got worse, but although it sounds strange, and i do obviously still have those thoughts, i don't think that i'm in much more danger at the moment, so i don't feel like its urgent to start taking them. And if they won't even start working yet, I don't really see the point in starting them yet if they're just going to cause me more stress :(
 

Arwen

Active Member
#5
I have been on citalopram but was not studying, so have no clue what effect it would have on concentration, citalopram takes 4-6 weeks for full effect, when are your university exams? Please talk to your doctor or pharmacist, they will have the right advice for you :) best wishes and keep talking to us here. while we might not have all the answers, we do care :)
Hi, thanks for your reply Petal :) My exams start next week, and only last for 8 days, so obviously I won't see any improvement by then, so i didn't think there would be any point in starting them yet. I think i might email my counsellor and let her know that I won't start them until afterwards and see what she thinks. Thanks :D
 

Rockclimbinggirl

SF climber
Staff member
Safety & Support
SF Supporter
#6
One thing to note is for young people the antidepressants like SSRIs can make suicidal thoughts worst. Just keep an eye on your mood.
 

Arwen

Active Member
#7
One thing to note is for young people the antidepressants like SSRIs can make suicidal thoughts worst. Just keep an eye on your mood.
Thanks, I think I will have to be extra aware of that i think, and try harder to watch out for it. I still find that a bit worrying though to be honest, but thats also why i feel like i should start them when i'm in a more relaxed situation.
 

Lara_C

SF Supporter
#8
Click on link in my signature for more information : "A major 2016 study in The Lancet concluded that the majority of antidepressants are no better than placebos at relieving the symptoms of major depression in young people." Only Prozac works, according to this study.
 

Arwen

Active Member
#9
Click on link in my signature for more information : "A major 2016 study in The Lancet concluded that the majority of antidepressants are no better than placebos at relieving the symptoms of major depression in young people." Only Prozac works, according to this study.
Oh wow thanks Clair, that's really really interesting. I knew that antidepressants were a bit of a shot in the dark, and no one really knows how they work, but that study was really shocking! I think though that even if it is just a placebo effect, that it is worth a shot, and I'm willing to give anything a try to feel better.
 

Lara_C

SF Supporter
#10
For anyone else reading this, its important to remember that the Lancet article about the ineffectiveness of antidepressants other than Prozac only applies to "young people". Citalopram (celexa) at the lowest dose worked great for me, and very quickly too.
 
#11
I wouldn't. Many meds make worse the concentration. I am taking meds and I can't study well so i dont recommend to others. Each person is a world, I know, but I have met many that have been felt the same.
 

Lara_C

SF Supporter
#12
They are possibly overused. Some experts have warned that they don't have much positive effect in cases of mild depression and only a portion of severe cases respond. In fact there are concerns that in cases of mild depression, the unwanted effects outweigh any positive ones.
 
Status
Not open for further replies.

Please Donate to Help Keep SF Running

Total amount
$100.00
Goal
$255.00
Top